Alert archive / Ohio / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 158, NWS Northern Indiana

July 22, 2011Fulton County, Williams County, Ohio; Hillsdale County, Michigan

NWS Northern Indiana issued this severe thunderstorm warning at Jul 22, 2011, 1:36 PM EDT for Fulton County, Williams County, Ohio; Hillsdale County, Michigan. It was in force for 39 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 22, 2011, 1:36 PM EDT (17:36 UTC)
Expired
Jul 22, 2011, 2:15 PM EDT
In force
39 min
Issued by
NWS Northern Indiana
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Hillsdale County, MI, Fulton County, OH, Williams County, OH

The radar

The Northern Indiana radar (KIWX), 117 km from the middle of the area, began a volume at 17:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 22, 1:37 PM EDTTSTM WND GST 502 Ne Montpelier, OHSLIGHTLY LESS THAN HALF INCH HAIL AND HEAVY RAIN REPORTED AS WELL.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 22, 1:14 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 5.6 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2011-07-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2011-07-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 5 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2210 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
5 m²/s²
0-3 km storm-relative helicity
19 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

711 
WUUS53 KIWX 221736
SVRIWX
MIC059-OHC051-171-221815-
/O.NEW.KIWX.SV.W.0158.110722T1736Z-110722T1815Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
136 PM EDT FRI JUL 22 2011

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN FULTON COUNTY IN NORTHWEST OHIO...
  NORTHERN WILLIAMS COUNTY IN NORTHWEST OHIO...
  SOUTHEASTERN HILLSDALE COUNTY IN SOUTHEAST MICHIGAN...

* UNTIL 215 PM EDT

* AT 135 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS SEVERE STORM WAS LOCATED
  NEAR MONTPELIER...AND MOVING EAST AT 15 MPH.

* LOCATIONS IN THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...
  PIONEER...
  WEST UNITY AND FAYETTE...

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE
HALLOCK...WEST JEFFERSON...PULASKI...KUNKLE...ALVORDTON...WALDRON...
ZONE...BETZER...ELMIRA AND BURLINGTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTHERN INDIANA.

&&

LAT...LON 4150 8408 4151 8467 4171 8472 4178 8436
      4171 8435 4172 8413
TIME...MOT...LOC 1736Z 259DEG 12KT 4162 8462
WIND...HAIL 60MPH 1.00IN

$$

MCS
2 follow-up statements
593 
WWUS53 KIWX 221755
SVSIWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
155 PM EDT FRI JUL 22 2011

MIC059-OHC051-171-221815-
/O.CON.KIWX.SV.W.0158.000000T0000Z-110722T1815Z/
HILLSDALE MI-WILLIAMS OH-FULTON OH-
155 PM EDT FRI JUL 22 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 PM EDT
FOR SOUTHEASTERN HILLSDALE COUNTY IN SOUTHEAST MICHIGAN...AND WESTERN
FULTON AND NORTHEASTERN WILLIAMS COUNTIES IN NORTHWEST OHIO...

AT 152 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS 
IN EXCESS OF 60 MPH. THIS SEVERE STORM WAS LOCATED 4 MILES SOUTHEAST 
OF FAYETTE...OR ABOUT 9 MILES NORTH OF ARCHBOLD...AND MOVING EAST AT 
35 MPH.

LOCATIONS IMPACTED INCLUDE...
  WAUSEON...TEDROW...OAKSHADE...OTTOKEE AND DENSON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTHERN INDIANA.

&&

LAT...LON 4150 8408 4151 8447 4175 8451 4178 8436
      4171 8435 4172 8413
TIME...MOT...LOC 1755Z 261DEG 32KT 4165 8424
WIND...HAIL 60MPH 0.50IN

$$
168 
WWUS53 KIWX 221811
SVSIWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
211 PM EDT FRI JUL 22 2011

MIC059-OHC051-171-221821-
/O.EXP.KIWX.SV.W.0158.000000T0000Z-110722T1815Z/
HILLSDALE MI-WILLIAMS OH-FULTON OH-
211 PM EDT FRI JUL 22 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN HILLSDALE COUNTY
IN SOUTHEAST MICHIGAN...AND WESTERN FULTON AND NORTHEASTERN WILLIAMS
COUNTIES IN NORTHWEST OHIO WILL EXPIRE AT 215 PM EDT...

AT 209 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAD WEAKENED AND
MOVED OUT OF THE AREA. THEREFORE...THE SEVERE THUNDERSTORM WARNING 
HAS BEEN ALLOWED TO EXPIRE. ADDITIONAL THUNDERSTORMS WILL BE 
POSSIBLE THROUGH THE AFTERNOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTHERN INDIANA.

&&

LAT...LON 4150 8408 4151 8447 4175 8451 4178 8436
      4171 8435 4172 8413
TIME...MOT...LOC 1811Z 261DEG 32KT 4166 8405

$$


FISHER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 22, 11:25 AM EDT, 2 hours 11 minutes earlier.

Area forecast discussion, Jul 22, 11:25 AM EDT, 2 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1125 AM EDT FRI JUL 22 2011

.UPDATE...
QUICK UPDATE TO MAKE SEVERAL CHANGES.

FIRST IS TO INCREASE POPS IN NW AREAS TO LIKELY OR CAT BASED ON
RADAR TRENDS TO THE WEST AND INCREASING INSTABILITY AHEAD OF
APPROACHING CONVECTION. WOULD APPEAR THAT ANY DIURNAL DOWNWARD
SWING IN THE CONVECTION HAS ENDED WITH SOME RENEWED DEVELOPMENT ON
THE OUTFLOW FROM OVERNIGHT ACTIVITY. WIND GUSTS OF 40 TO 50 MPH
HAVE BEEN OBSERVED AND SEEMS TO BE ACCELERATING SOMEWHAT. AS A
RESULT HAVE INCREASED POPS AND ADDED MENTION OF GUSTY WINDS AND
HEAVY RAINFALL. LIMITED EASTWARD EXTENT FOR NOW GIVEN RIDGING
WHICH IS STRONGER IN THE EAST. HOWEVER...IF SPC MESO IS
CORRECT...ANY CAP MAY HAVE ALREADY BEEN WEAKENED SOME. WILL
MONITOR TRENDS FOR EXPANSION OF POPS AS WELL AS SVR THREAT.
HIGHER INSTABILITY BUT MARGINAL SHEAR WOULD SUPPORT MAINLY PULSE
STORMS BUT IF LINE CAN ORGANIZE COULD SEE INCREASED RISK OF
DAMAGING WINDS.

WITH CLOUD COVER AND PRECIP ARRIVING...HAVE DROPPED THE EXCESSIVE
HEAT WARNING FOR PORTIONS OF THE NW COUNTIES. FURTHER SOUTH AND
EAST TEMPS STILL WARMING NICELY AND SHOULD REACH OR EXCEED AT
LEAST 100 DEGREE HEAT INDICES.

&&

.PREV DISCUSSION... /ISSUED 403 AM EDT FRI JUL 22 2011/

SHORT TERM...
OUTFLW BNDRY ASSOCD/W DECAYING MULTICELL CLUSTER OVR IL MAY PROVIDE
ENOUGH LL FOCUS TO REGENERATE CONVN TWD LT MORNING/EARLY AFTN ACRS
NW IN. HWVR BACKGROUND SYNOPTIC FOCUS THROUGH THE PD REMAINS
EXTREMELY POOR OWING TO LIGHT FLW ALOFT UNDERNEATH MID LVL RIDGE. IN
ADDN...SFC BASED CONV INHIBITION WHILE MARGINAL STILL MORE THAN
ADEQUATE TO HINDER DVLPMNT GIVEN POORLY FORCED LL ENVIRONMENT AND AS
SUCH SEE ALL TOO MANY REASONS TO CUT POPS BACK INTO ISOLD CAT FOR
THIS MORNING AND HOLD W/DRY FCST TONIGHT.

MORE DIFFICULT PROB LIES W/ONGOING HEAT WARNING. SLIGHTLY DRIER AIR
HAD FILTERED IN ACRS FAR NORTH IN BEHIND WK SFC TROUGH THAT DROPPED
INTO NRN INDIANA AND STALLED YDA AFTN. IN ADDN...DEBRIS CLDS FM
DECAYING UPSTREAM CONVN WILL LIKELY RETARD MORE SIG HEATING FAR
NORTH THIS AFTN. THUS TEMPTED TO DROP AT LEAST SRN MI COUNTIES
W/MORNING RELEASE PENDING UPSTREAM EVOLUTION OF CLD FIELD AND OUTFLW.
REMAINDER OF THE AREA TO SWELTER AGAIN ESP ALG/SOUTH OF STALLED SFC
TROUGH WHERE MSTR POOLING WILL AGAIN YIELD HIGH HUMIDITY ESP
W/MUCH LESS MIXING XPCD THIS AFTN COMPARED TO YDA AND SHLD EASILY
ATTAIN 100-110 HEAT INDICIES. LTL IF ANY CHG XPCD SAT AS PERSISTENT
PATTN HOLDS.

LONG TERM...
SUNDAY THROUGH THURSDAY...A STRONGER WAVE IN A SERIES OF SHORT WAVES
RIDING OVER THE TOP OF THE RIDGE SHOULD BE ABLE TO GENERATE
THUNDERSTORMS SUNDAY INTO EARLY MONDAY AS PRECIPITABLE WATER VALUES
REMAIN EXTREMELY HIGH. COMPARED TO CLIMATOLOGY...VALUES MAY EXCEED
THE 99TH PERCENTILE. ALTHOUGH CAPE VALUES WILL BE HIGH...BULK SHEAR
WILL REMAIN VERY LIMITED...AND THUS SHOULD LIMIT SEVERE STORM
POTENTIAL AS WET BULB ZERO HEIGHTS APPROACH 13K FEET. CURRENT
THINKING IS THAT LOCALLY HEAVY RAINFALL WITH LOCAL GUSTY WINDS ARE
PLAUSIBLE SUNDAY/SUNDAY NIGHT GIVEN THE EXPECTED STORM ENVIRONMENT.
BEHIND THE FRONT... SLIGHTLY COOLER AND DRIER AIR WILL SPREAD INTO
THE FORECAST AREA BY LATE MONDAY. TEMPERATURES SHOULD BE NEAR NORMAL
TUESDAY BEFORE RISING MUCH ABOVE NORMAL LATE IN THE PERIOD. THERE IS
CONCERN THAT HOT TEMPERATURES AND HIGH HUMIDITY WILL WILL RETURN BY
THURSDAY. THE ECMWF 850 MB TEMPS APPROACH 25C AND SUPPORT HIGHS
AROUND 100 DEGREES BY THURSDAY.

AVIATION...
VFR CONDS WILL CONT THROUGH THE PD. ISOLD TSRA REMAIN PSBL ESP
GIVEN STALLED SFC TROUGH OVR NRN IN. HWVR GIVEN ADMITTEDLY POORLY
FOCUSED BACKGROUND ENVIRONMENT ONLY PLAN TO CARRY A CB MENTION
W/12Z ISSUANCE AT KSBN. KFWA TERMINAL SHLD RESIDE FAR ENOUGH SOUTH
OF ANY POTENTIAL MESOSCALE INFLUENCE FM THIS FTR W/PREMISE THAT
SFC BASED INHIBITION HOLDS.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...EXCESSIVE HEAT WARNING UNTIL 8 PM EDT /7 PM CDT/ SATURDAY FOR
     INZ006>009-012>018-020-022>027-032>034.

MI...EXCESSIVE HEAT WARNING UNTIL 8 PM EDT SATURDAY FOR MIZ080-081.

OH...EXCESSIVE HEAT WARNING UNTIL 8 PM EDT SATURDAY FOR OHZ001-002-
     004-005-015-016-024-025.

LM...NONE.
&&

SHORT TERM...T
LONG TERM...SKIPPER
AVIATION...T
UPDATE...FISHER
Hazardous weather outlook, Jul 22, 11:54 AM EDT, 1 hour 42 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1154 AM EDT FRI JUL 22 2011

INZ006>009-012>018-020-022>027-032>034-MIZ080-081-OHZ001-002-004-005-
015-016-024-025-231600-
LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-PULASKI-MARSHALL-FULTON IN-
KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-MIAMI-WABASH-HUNTINGTON-
WELLS-ADAMS-GRANT-BLACKFORD-JAY-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-
DEFIANCE-HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON...
WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW...
WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...
MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH...
NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...
BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...COLDWATER...
HILLSDALE...BRYAN...WAUSEON...ARCHBOLD...DEFIANCE...NAPOLEON...
PAULDING...ANTWERP...OTTAWA...PANDORA...VAN WERT...DELPHOS...LIMA
1154 AM EDT FRI JUL 22 2011 /1054 AM CDT FRI JUL 22 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

HOT AND HUMID CONDITIONS WILL PERSIST. AN EXCESSIVE HEAT WARNING
IS IN EFFECT. HIGHS TODAY WILL RISE INTO THE LOWER TO MID 90S WITH
HEAT INDICES REACHING BETWEEN 100 AND 110 DEGREES.

SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE INTO THIS
AFTERNOON...ESPECIALLY WEST OF A COLDWATER MICHIGAN TO WARSAW
INDIANA TO MONTICELLO LINE. ISOLATED SEVERE STORMS ARE POSSIBLE
WITH DAMAGING WINDS THE MAIN THREAT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

AN EXCESSIVE HEAT WARNING REMAINS IN EFFECT SATURDAY WITH DANGEROUS
HEAT AND HUMIDITY EXPECTED. THERE WILL BE A BREAK IN THE HEAT AND
HUMIDITY EARLY NEXT WEEK...BUT HOT AND HUMID CONDITIONS SHOULD
RETURN BY THURSDAY.

THERE IS A CHANCE FOR THUNDERSTORMS SATURDAY THROUGH SUNDAY WITH
AN ISOLATED SEVERE STORM POSSIBLE.

THERE IS A HIGH RISK OF RIP CURRENTS SUNDAY AND MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

INZ003>005-MIZ077>079-231600-
LA PORTE-ST. JOSEPH IN-ELKHART-BERRIEN-CASS MI-ST. JOSEPH MI-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...NILES...BENTON HARBOR...ST. JOSEPH...
BUCHANAN...DOWAGIAC...CASSOPOLIS...STURGIS...THREE RIVERS
1154 AM EDT FRI JUL 22 2011 /1054 AM CDT FRI JUL 22 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN INDIANA
AND SOUTHWEST LOWER MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A LINE OF SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS NORTHWESTERN
INDIANA AND SOUTHWESTERN LOWER MICHIGAN THROUGH EARLY AFTERNOON.
ISOLATED DAMAGING WIND GUSTS WILL BE POSSIBLE WITH THE STRONGEST
STORMS. IN ADDITION...HEAVY RAINFALL WILL ACCOMPANY ANY STORMS.

THE CONVECTION WILL ALLOW FOR A BRIEF BREAK INTO THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THERE WILL BE A BREAK IN THE HEAT AND HUMIDITY EARLY NEXT
WEEK...BUT HOT AND HUMID CONDITIONS SHOULD RETURN BY THURSDAY.

THERE IS A CHANCE FOR THUNDERSTORMS SATURDAY THROUGH SUNDAY WITH
AN ISOLATED SEVERE STORM POSSIBLE.

THERE IS A HIGH RISK OF RIP CURRENTS SUNDAY AND MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE THROUGH EARLY AFTERNOON.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

LMZ043-046-231600-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
1154 AM EDT FRI JUL 22 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
SOUTHEASTERN LAKE MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A LINE OF SHOWERS AND THUNDERSTORMS WILL AFFECT SOUTHEASTERN LAKE
MICHIGAN INTO EARLY AFTERNOON. WIND GUSTS TO 45 KNOTS ...HEAVY
RAIN AND FREQUENT LIGHTNING WILL ACCOMANPY THESE STORMS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THERE IS A CHANCE FOR THUNDERSTORMS SATURDAY THROUGH SUNDAY WITH
AN ISOLATED SEVERE STORM POSSIBLE.

THERE IS A HIGH RISK OF RIP CURRENTS SUNDAY AND MONDAY.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

In the hours before

Special weather statement, Jul 22, 11:56 AM EDT, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1156 AM EDT FRI JUL 22 2011

INZ003>005-012>014-MIZ077>079-221700-
BERRIEN MI-CASS MI-ELKHART IN-LA PORTE IN-MARSHALL IN-PULASKI IN-ST.
JOSEPH MI-ST. JOSEPH IN-STARKE IN-
1156 AM EDT FRI JUL 22 2011

...STRONG THUNDERSTORMS MOVING TOWARD WESTERN MARSHALL...ST.
JOSEPH...NORTHWESTERN ELKHART AND EXTREME NORTHWESTERN FULTON
COUNTIES IN NORTH CENTRAL INDIANA...AND PULASKI...LA PORTE AND STARKE
COUNTIES IN NORTHWEST INDIANA...AND CASS...NORTHWESTERN ST. JOSEPH
AND BERRIEN COUNTIES IN SOUTHWEST MICHIGAN...

AT 1153 AM EDT/1053 AM CDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 11 MILES
NORTHWEST OF ST. JOSEPH TO 18 MILES WEST OF WESTVILLE TO 42 MILES
WEST OF MEDARYVILLE...MOVING EAST AT 45 MPH.

PEA SIZE HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING AND BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH THESE STORMS.
REPORTS OF RAINFALL RATES OF OVER AN INCH IN A HALF HOUR OR LESS
HAVE BEEN RECEIVED AS THESE STORMS MOVED THROUGH PORTIONS OF
NORTHERN ILLINOIS.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...
  ST. JOSEPH...FAIR PLAIN AND BENTON HEIGHTS...
  WESTVILLE...
  LA PORTE...
  BUCHANAN...
  DOWAGIAC AND NILES...
  GEORGETOWN...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.

LAT...LON 4207 8622 4207 8553 4117 8642 4117 8647
      4112 8647 4093 8664 4096 8694 4171 8694
      4190 8662 4211 8650 4224 8638 4225 8637
      4225 8623
TIME...MOT...LOC 1556Z 276DEG 41KT 4221 8660 4161 8719
          4110 8765

FISHER
Special weather statement, Jul 22, 12:46 PM EDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1246 PM EDT FRI JUL 22 2011

INZ007-OHZ001-221715-
STEUBEN IN-WILLIAMS OH-
1246 PM EDT FRI JUL 22 2011

...A STRONG THUNDERSTORM MOVING THROUGH STEUBEN COUNTY INDIANA...

AT 1240 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES SOUTHWEST OF ANGOLA...MOVING EAST AT 20
MPH.

PEA SIZE HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING AND BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH THIS STORM.
THIS STORM HAS THE POTENTIAL TO PRODUCE LOCALLY GUSTY WINDS NEAR 60
MPH.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
  ANGOLA...
  FREMONT...
  SILVER LAKE AND GOLDEN LAKE...
  LONG LAKE AND PLEASANT LAKE...
  CROOKED LAKE...
  BERLIEN...METZ AND YORK...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

LAT...LON 4172 8480 4170 8480 4170 8478 4163 8474
      4153 8519 4155 8519 4164 8520 4176 8488
      4176 8482
TIME...MOT...LOC 1644Z 250DEG 16KT 4161 8510
Local storm report, Jul 22, 1:16 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
116 PM EDT FRI JUL 22 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0100 PM     TSTM WND DMG     ANGOLA                  41.64N  85.00W
07/22/2011                   STEUBEN            IN   TRAINED SPOTTER

            NUMEROUS TREES AND BRANCHES REPORTED DOWN IN ANGOLA.
            TIME ESTIMATED FROM RADAR.

&&

EVENT NUMBER IWX1101188

NG
Local storm report, Jul 22, 1:22 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
122 PM EDT FRI JUL 22 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0110 PM     TSTM WND DMG     N WINAMAC               41.05N  86.60W
07/22/2011                   PULASKI            IN   TRAINED SPOTTER

            MULTIPLE TREES UPROOTED AND BRANCHES DOWN ON THE NORTH
            SIDE OF WINIMAC. ESTIMATED WIND GUSTS OF 60-70 MPH.

&&

EVENT NUMBER IWX1101189

NG
Special weather statement, Jul 22, 1:22 PM EDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
122 PM EDT FRI JUL 22 2011

INZ007-009-MIZ081-OHZ001-002-221800-
DE KALB IN-FULTON OH-HILLSDALE MI-STEUBEN IN-WILLIAMS OH-
122 PM EDT FRI JUL 22 2011

...STRONG THUNDERSTORMS MOVING TOWARD NORTHEASTERN DE KALB AND
EASTERN STEUBEN COUNTIES IN NORTHEAST INDIANA...AND SOUTHERN
HILLSDALE COUNTY IN SOUTHEAST MICHIGAN...AND EXTREME NORTHWESTERN
FULTON AND NORTHERN WILLIAMS COUNTIES IN NORTHWEST OHIO...

AT 118 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR EDON...OR 9 MILES EAST OF ANGOLA...MOVING
EAST AT 25 MPH.

WINDS UP TO 50 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING AND HEAVY
DOWNPOURS ARE POSSIBLE WITH THIS STORM.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
  MONTPELIER...
  PIONEER...
  NETTLE LAKE...
  LAKE SENECA...
  BRIDGEWATER CENTER AND HALLOCK...
  WEST JEFFERSON...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT FRIDAY
EVENING FOR NORTHERN INDIANA AND SOUTHERN MICHIGAN AND NORTHWESTERN
OHIO.

LAT...LON 4154 8437 4149 8488 4171 8494 4181 8436
TIME...MOT...LOC 1721Z 252DEG 23KT 4160 8481

MCS
Local storm report, Jul 22, 1:25 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
125 PM EDT FRI JUL 22 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0115 PM     TSTM WND GST     METZ                    41.62N  84.84W
07/22/2011  M56 MPH          STEUBEN            IN   EMERGENCY MNGR

&&

EVENT NUMBER IWX1101190

NG

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 22, 12:57 PM EDTSevere Thunderstorm WarningIWXWilliams18 min
Jul 22, 1:22 PM EDTSpecial Weather StatementIWXWilliams38 min
Jul 22, 2:25 PM EDTSevere Thunderstorm WarningIWXDefiance, Williams47 min
Jul 22, 2:33 PM EDTAreal Flood AdvisoryIWXDefiance, Fulton, Henry, Williams117 min
Jul 22, 3:02 PM EDTSevere Thunderstorm WarningIWXDefiance, Fulton, Henry, Paulding, Putnam, Williams58 min
Jul 22, 3:08 PM EDTSevere Thunderstorm WarningIWXAllen, Defiance, Henry, Paulding, Putnam, Van Wert67 min
Jul 22, 11:56 AM EDTSpecial Weather StatementIWXBerrien, Cass64 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2011Severe Thunderstorm Warnings in Michigan, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.